6 months back I have been diagnosed with HCM -septal hypertrophy...
6 months back I have been diagnosed with HCM -septal hypertrophy (Apical LV = 1.6cm) and rest are intact. Doctor prescribed concor 2.5 mg every morning. but I have a lot of sideeffects. Now I maintain good health with good habits. Doing yoga and brisk walking daily-
CAN I STOP CONCOR 2.5mg (I know its a beta blocker) please advise other alternative if any
One important Question- Still I have doubt that "did I have HCM" because there is no symptoms before and after diagnosis- What should I do? Can you give your advise. Should consult another doctor? Can you give me the location /hospital /doctor best treatment for HCM guys like me? Reply anticipated. Regards, Sairi Nagaraju
Thank you for contacting health at hand.
Concor 2.5mg (bisoprolol 2.5mg) is often prescribed to treat a number of conditions e.g. high blood pressure, angina and heart failure.
The dose of bisoprolol that is prescribed (strength and number of tablets) depends on the condition being treated and how well it is controlled.
If the maximum recommended dose is not well tolerated, gradual dose reduction may be considered, if discontinuation is considered, gradual dose decrease is recommended under prescribers instructions, since abrupt withdrawal may in some cases, lead to deterioration of the condition for which it has been prescribed..
Medicines and side effects affect individuals differently, the side effects stated may not affect all who take bisoprolol.
Very common side effects which may affect more than 1 in 10 people are:
- Slow heart rate (likely to affect those suffering with heart failure)
Common side effects (may affect between 1in 10 to 1 in 100 people) are:
- Dizziness (can be mild and tents to improve one or two weeks into treatment. If you experience dizziness, it has been known to help if you lay down until it passes and avoid getting up too quickly.
- Headache – usually improves one or two weeks into treatment
- Fatigue- usually improves one or two weeks into treatment
- Cold hands and feet
- Low blood pressure – particularly in those being treated for heart failure
- Stomach disturbances e.g. nausea, vomiting diarrhoea or constipation
If you find that side effects or symptoms are taking place for longer than 2 weeks, we would suggest that you speak to your doctor for further assessment on what would be the following course of action given your individual therapeutic requirement.
Unfortunately we do not have the facility to enable us to recommend hospitals or doctors; therefore We would suggest you speak to your prescriber for further guidance on this matter of second medical opinion if required.
We hope this has been of some assistance to you.
Answered by the Health at Hand nurses